# SDR 99ZZZX116

- Difficulty date: January 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N579HA
- Make and model: Doug TA-3B
- Aircraft serial: 144858
- System (JASC): 2150 · Cabin Cooling System
- Part: Cooling Turbine
- Part number: 203470
- Condition: Failed
- Location: Blades
- Component: Airesrch, 5661614
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O, G

## Discrepancy

NOSE AIR CONDITIONING UNIT COOLING TURBINE FAILED.  APPARENT TURBINE BLADE FAILURE.  CAUSE UNKNOWN.  FAILURE CAUSED SMOKE IN COCKPIT AND SPARKS EMITTED FROM OUTSIDE THE AIRCRAFT.   PILOT PUT EVERYONE ON OXYGEN, CLEARED CABIN WITH RAM AIR AND SHUT DOWN AIR CONDITIONERS.  NO FURTHER INDICATION OF TROUBLE.  NORMAL LANDING AT VAN NUYS.  THIS IS AN ISOLATED INCIDENT AND NO SPECIAL CORRECTIVE ACTION IS NECESSARY.
